i am planning on drinking need help with a question

Discussion in 'Self Harm & Substance Abuse' started by Amerimerc, Dec 9, 2008.

Thread Status:
Not open for further replies.
  1. Amerimerc

    Amerimerc Guest

    I have never drank before on these kinds of meds has anyone here drank before while taking mood stabilizers and anti-depressants if so what happened to you. what i am asking is, is it safe to drink on these kinds of meds.
    Last edited: Dec 9, 2008
  2. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    It is NOT SAFE, please don't do it. I drank with anti-d's and sedatives before..it made me EXTREMELY violent. Don't do it.

    btw, welcome to sf. Im glad you found us :)
  3. Amerimerc

    Amerimerc Guest

    what if i didnt take my pills a couple days before will it still happen
  4. Alexpt2

    Alexpt2 Well-Known Member

    If you had listed the meds your taking, i could have given you a better answer. However......

    If you are taking any benzos, ie...Xanax,Valium,Ativan,ect....You should aviod alcohol completely. Drinking while taking these kinds of meds can be dangerous.

    If its just SSRI's that your on, ie....Lexapro,Paxil,Zoloft,ect.......You could drink on those if you want to. Those kinds of meds dont interact with alcohol. keep in my though, that alcohol is a depressant itself, so drinking it will cancel out most of the positive effects you are hoping to achieve by taking them.
  5. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    SSRI's do interact with alcohol. That's why they come with a warning: avoid alcohol.
  6. Alexpt2

    Alexpt2 Well-Known Member

    Well, actually the warning on SSRIs says, "limit alcohol beverages" not avoid. And just for the record, pretty much every medication out there has that warning on it. And the only reason that warning is even on SSRI's is because, like I said before, drinking eccessively while taking them cancels out there benifits. But hey, I'm not a doctor or anything. The OP should really ask his doctor this kind of question.
  7. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    The warning on my SSRI's say:avoid alcohol :dunno:
  8. Alexpt2

    Alexpt2 Well-Known Member

    Which ones?
  9. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    celexa, and was on lexapro!
  10. Amerimerc

    Amerimerc Guest

    how long does it take for an anti-depressent to flush out of ones system im taking 30 Mg and i only way roughly 140 lbs
  11. Alexpt2

    Alexpt2 Well-Known Member

    I did a search for Lexapro and while it pains me to admit this, you were right, I was wrong. The warning does say "avoid" not limit. I guess I should have known this seeing as how I was on it in the past, but oh well. I still drank like a fish while taking it.

    Damn I hate being wrong!! :sad:
  12. Rosenrot

    Rosenrot Forum Buddy

    Drinking is a very dangerous habit, medicene or not (more dangerous with medicene) and should not be taken up. It has serious side effects like addiction, liver damage, amongst other things; and despite what you hear, it does not improve depression in anyway, and I strongly recommend you do not pick up this habit.

    I understand drinking is a social stigma, but that doesn't mean you have to do it.
  13. Petal

    Petal SF dreamer Staff Alumni SF Supporter

  14. Clockwork Reality

    Clockwork Reality Well-Known Member

    A lot of it depends on which medicines you are taking and how often. In my experience:

    Klonopin three times a day--DON'T DO IT.
    Zoloft once a day--you're probably safe for a drink or two.

    My mother takes Lexapro and can tear through a bottle of wine a night. However, it should also be noted that she has had substantial weight gain.
  15. Rosenrot

    Rosenrot Forum Buddy

    I take lexapro, I eat nothing but garbage, I haven't gained a pound. :sad:
  16. ergo51

    ergo51 Well-Known Member

    I drank heavily on anti depressants 3 years ago, I am still very very ashamed (deservedly) of many of the awful things I did. There are literally places I still won't go to. My advice NO NO NO NO NO NO.
  17. Victori@

    Victori@ Well-Known Member

    Having Depression or any kind of mood disorder is horrible enough!! Don't add drinking to the mix!!! Im only 23 and i don't drink!! Im still cool!! :wink:

    It's really not a good idea!!! good luck I hope you make the right decision

  18. Lovecraft

    Lovecraft Well-Known Member

    If it was just one capsule, it's not particularly important to begin with. Anti-depressants are used to increase serotonin/dopamine movement and to do so it needs to be constantly fed the medication.

    I had a single pill once, and nothing happened. At all. I can't say this is a fair representation, but I do know that not much'll happen. Just give it a day or two for safety.

    Oh, and don't drink. Too expensive anyways. Save the money and buy TV or something.
  19. ScarsandHopes

    ScarsandHopes Well-Known Member

    I'm a 'reformed' alcoholic, what ever the hell that means... I drank for about 2 years straight, every day, the same routine, tequila and whiskey day in and day out. I was on lexapro because I thought it would make me skinny (Welp, it didn't), I was on celexa 75 mg, effexor (spelling?) 150mg, and a high blood pressure med. named Atenelol (spelling?). Drank with all of them, and I hate to say it, but I'm pretty sure my liver is shot to death by now, and I'm 17. Not a good mix.

    Don't drink with the meds, it cancels them out and has nasty side-effects.

    -ScarsandHopes :hug:
  20. Ripx

    Ripx Well-Known Member

    you should'nt mix any two drugs ever. so pick one, and go with it. besides, your anti d's wont help you, they'll just shrink your brain. yes, it has been shown that they do that. however alcohol will ravage your liver. just get some tylenol 3 and separate the codeine, its much safer and gets you really high. oh yea, take the codeine and discard the other crap.
Thread Status:
Not open for further replies.